Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 31, NWS Jackson, KY

July 19, 20115 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 19, 2011, 7:18 PM EDT for 5 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2011, 7:18 PM EDT (23:18 UTC)
Expired
Jul 19, 2011, 10:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Estill County, KY, Lee County, KY, Menifee County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:30 PM EDTHEAVY RAIN 1.5Beattyville, KYRAINFALL IN THE LAST HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1414 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WGUS53 KJKL 192318
FFWJKL
KYC065-129-165-197-237-200230-
/O.NEW.KJKL.FF.W.0031.110719T2318Z-110720T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
718 PM EDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EAST CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTH CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1030 PM EDT

* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR HAS ALREADY ESTIMATED BETWEEN TWO AND   
  THREE INCHES OF RAIN HAS ALREADY FALLEN BETWEEN NATURAL BRIDGE     
  STATE PARK AND BEATTYVILLE. LOCALLY HEAVY RAIN WILL CONTINUE FOR   
  AT LEAST ANOTHER HOUR WITH RAINFALL RATES UP TO TWO INCHES PER     
  HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEATTYVILLE...AIREDALE...BOOTH...CANYON FALLS...FINCASTLE...
  FIXER...GLENCAIRN...HAYSTACK...JENSON...KOOMER RIDGE CAMPGROUND...
  LEECO...MALONEY...MONICA...MOUNT OLIVE...NADA...NATURAL BRIDGE
  S.P....PINE RIDGE...PRIMROSE...PROCTOR...RED RIVER GORGE...
  ROGERS...SEE...SLADE...ST. HELENS...STANDING ROCK...TORRENT...
  UNION...VADA...WHISMAN AND ZACHARIAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3789 8362 3757 8356 3756 8376 3787 8374

$$

KAS
3 follow-up statements
826 
WGUS73 KJKL 200050
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
850 PM EDT TUE JUL 19 2011

KYC065-129-165-197-237-200230-
/O.CON.KJKL.FF.W.0031.000000T0000Z-110720T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY-
850 PM EDT TUE JUL 19 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LEE...
EXTREME EAST CENTRAL ESTILL...WESTERN WOLFE...SOUTHEASTERN POWELL AND
SOUTH CENTRAL MENIFEE COUNTIES UNTIL 1030 PM EDT...

AT 830 PM EDT...EMERGENCY MANAGEMENT REPORTED WATER ACROSS THE ROAD 
ON HIGHWAY 77 IN POWELL COUNTY NEAR THE COUNTY LINE WITH MENIFEE. 
RADAR ESTIMATES THAT BETWEEN THREE AND FOUR INCHES OF RAIN HAS 
FALLEN FROM JUST SOUTH OF FAGAN...THROUGH NATURAL BRIDGE STATE 
PARK...TO ZOE. SOME ADDITIONAL RAINFALL IS POSSIBLE OVER THE NEXT 
HOUR...BUT ADDITIONAL RAINFALL AMOUNTS WILL REMAIN UNDER HALF AN 
INCH. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEATTYVILLE...AIREDALE...BELLE POINT...BOOTH...CANYON FALLS...
FINCASTLE...FIXER...GLENCAIRN...GRANNIE...GREELEY...HAYSTACK...
JENSON...KOOMER RIDGE CAMPGROUND...LEECO...MALONEY...MONICA...MOUNT
OLIVE...NADA...NATURAL BRIDGE S.P....PINE RIDGE...PRIMROSE...
PROCTOR...RED RIVER GORGE...ROGERS...SEE...SLADE...ST. HELENS...
STANDING ROCK...TORRENT AND UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3789 8362 3757 8356 3756 8376 3787 8374

$$

KAS
981 
WGUS73 KJKL 200128
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EDT TUE JUL 19 2011

KYC065-129-165-197-237-200230-
/O.CON.KJKL.FF.W.0031.000000T0000Z-110720T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY-
928 PM EDT TUE JUL 19 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LEE...
EXTREME EAST CENTRAL ESTILL...WESTERN WOLFE...SOUTHEASTERN POWELL AND
SOUTH CENTRAL MENIFEE COUNTIES UNTIL 1030 PM EDT...

AT 906 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT MAJOR 
FLASH FLOODING WAS OCCURRING AT NATURAL BRIDGE STATE PARK. 
EVACUATIONS WERE UNDER WAY. A LARGE MUDSLIDE HAD ALSO OCCURRED ON 
HIGHWAY 11 SOUTH OF NATURAL BRIDGE. ALSO...AT 830 PM EDT...EMERGENCY 
MANAGEMENT REPORTED WATER ACROSS THE ROAD ON HIGHWAY 77 IN POWELL 
COUNTY NEAR THE COUNTY LINE WITH MENIFEE. RADAR ESTIMATES THAT 
BETWEEN THREE AND FOUR INCHES OF RAIN HAS FALLEN FROM JUST SOUTH OF 
FAGAN...THROUGH NATURAL BRIDGE STATE PARK...TO ZOE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEATTYVILLE...AIREDALE...BELLE POINT...BOOTH...CANYON FALLS...
FINCASTLE...FIXER...GLENCAIRN...GRANNIE...GREELEY...HAYSTACK...
JENSON...KOOMER RIDGE CAMPGROUND...LEECO...MALONEY...MONICA...MOUNT
OLIVE...NADA...NATURAL BRIDGE S.P....PINE RIDGE...PRIMROSE...
PROCTOR...RED RIVER GORGE...ROGERS...SEE...SLADE...ST. HELENS...
STANDING ROCK...TORRENT AND UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3789 8362 3757 8356 3756 8376 3787 8374

$$

KAS
127 
WGUS73 KJKL 200233
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1033 PM EDT TUE JUL 19 2011

KYC065-129-165-197-237-200247-
/O.EXP.KJKL.FF.W.0031.000000T0000Z-110720T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY-
1033 PM EDT TUE JUL 19 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN LEE...
EXTREME EAST CENTRAL ESTILL...WESTERN WOLFE...SOUTHEASTERN POWELL AND
SOUTH CENTRAL MENIFEE COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. A 
FLOOD WARNING HAS REPLACED THE FLASH FLOOD WARNING.

LAT...LON 3789 8362 3757 8356 3756 8376 3787 8374

$$

KAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:00 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 19, 4:00 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT TUE JUL 19 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED

LITTLE CHANGE IN THE SYNOPTIC PATTERN FROM THE LAST COUPLE OF DAYS
WITH A STUBBORN RIDGE OVER THE HEART OF THE CONUS LEAVING ERN KY
SUSCEPTIBLE TO NUMEROUS SHORT WAVES SEEN IN WV IMAGERY ROUNDING THE
RIDGE AND POISED TO DROP SOUTH ACROSS THE OHIO VALLEY. SFC HIGH
PRESSURE OVER THE DEEP SOUTH CONTINUES TO DRIVE A MOIST...WARM AIR
MASS INTO THE AREA WITH DEW POINTS THIS AFTERNOON NOW REACHING INTO
THE MID 70S. LEFTOVER CLOUDS FROM THIS MORNING/S DECAYING MCS HAVE
KEPT TEMPS ACROSS MOST OF THE AREA THIS AFTERNOON IN CHECK...THOUGH
ENOUGH CLEARING AROUND THE CUMBERLAND HAS ALLOWED THE MERCURY ALONG
THE TN BORDER TO CLIMB INTO THE LOWER 90S.

FOR TONIGHT...MODELS ARE IN SOME AGREEMENT WITH BRINGING ANOTHER
IMPULSE THROUGH THE REGION DURING THE LATE EVENING/EARLY OVERNIGHT
PERIOD. LAPS ANALYSIS IS STILL SHOWING PLENTY OF SB CAPE TO WORK WITH
WHILE SOUNDINGS INDICATE A WEAK...BREAKABLE CAP IF WE CAN JUST CLEAR
OUT A LITTLE MORE. INDEED...RADAR HAS STARTED LIGHTING UP WITH
ISOLATED TO SCATTERED ACTIVITY AND WILL PUT IN A PRE FIRST PERIOD TO
KEEP THE SCATTERED WORDING FOCUSED ON THIS EVENING...BUT AM EXPECTING
ANY SIGNIFICANT ACTIVITY TO BEGIN DROPPING OFF ONCE THE SUN GOES DOWN
WITH FOG BECOMING THE MAIN ISSUE ONCE AGAIN AFTER MIDNIGHT.

FOR WEDNESDAY...TEMPERATURES WILL BE THE MAIN STORY...THOUGH WE WILL
STILL BE ON THE ERN PERIPHERY OF THE UPPER LEVEL RIDGE AND THUS
STILL IN THE CROSS HAIRS OF ANY SHORT WAVE ENERGY ROUNDING THE RIDGE.
HAVE FOLLOWED MORE ALONG THE LINES OF WHAT WE SAW ON MONDAY...BUT
WITH LESS SHOWER ACTIVITY AND ASSOCIATED CLOUD COVER EXPECTED...AND
ANOTHER DAY UNDER THE INFLUENCE OF THE WAA PATTERN...WE SHOULD HAVE
AN EASIER TIME REACHING INTO THE UPPER 80S AND LOWER 90S ACROSS THE
BOARD.

WITH DEW POINTS STEADILY RISING INTO THE MID 70S AGAIN TOMORROW
AFTERNOON...THIS WOULD RESULT IN HEAT INDICES IN THE UPPER 90S WITH A
HANDFUL OF LOCATIONS REACHING TRIPLE DIGITS FOR A FEW HOURS. AFTER
SOME COORDINATION WITH THE NEIGHBORS...AND SOME CRITERIA DIFFERENCES
ALONG THE BORDERS...HAVE OPTED TO HOLD OFF ON AN ADVISORY FOR THE
MOMENT...WILL CONTINUE WITH THE STRONGLY WORDED HWO AND SPS...AND LET
THE NEXT SHIFT TAKE ANOTHER LOOK AS ANYTHING MORE THAN ISOLATED TO
WIDELY SCATTERED CONVECTION DURING THE PEAK HEATING HOURS WOULD
LIKELY KEEP INDICES RELEGATED TO THE MID AND UPPER 90S.

FOLLOWING THE DIURNAL PATTERN...SHOWERS/THUNDERSTORMS SHOULD DIMINISH
QUICKLY WEDNESDAY EVENING WITH FOG LIKELY DEVELOPING AGAIN AS THE
RIDGE BEGINS TO EXPAND EASTWARD INTO THE AREA. UNDER THE INFLUENCE OF
THE BROAD RIDGE ALOFT AND SFC HIGH PRESSURE OVER THE SOUTHEASTERN CONUS
WE SHOULD FINALLY BEGIN TO SEE SOME DRIER...QUIETER WEATHER...ALBEIT A
LITTLE HOTTER FOR THURSDAY. MODELS HOWEVER CONTINUE TO ADVERTISE
SCATTERED CONVECTION DURING THE DAY SO WILL CONTINUE TO KEEP ISOLATED
POPS DURING THE DAY...THOUGH TEMPERATURES IN THE LOWER 90S ARE
LOOKING LIKE A MORE SOLID BET WITH HEAT INDICES AGAIN APPROACHING AND
PROBABLY EXCEEDING 100 DEGREES DURING THE AFTERNOON.

.LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/...UPDATED

THERE REMAINS GOOD MODEL AGREEMENT IN THE OVERALL SYNOPTIC PATTERN
THROUGH THE PERIOD. THE PERIOD SHOULD BEGIN WITH A WEST TO EAST
ORIENTED UPPER RIDGE AXIS ACROSS THE OH VALLEY AND INTO THE MID
ATLANTIC STATES. BOTH THE ECMWF AND GFS STRENGTHEN THE RIDGE
SLIGHTLY ON FRI NIGHT AND SAT AND BRIEFLY BUILD IT TOWARD THE GREAT
LAKES. AN UPPER LEVEL LOW/TROUGHING IS PROGGED TO MOVE NEAR THE
US/CANADIAN BORDER IN THE WESTERLIES AND LEAD TO A FLATTENING OUT OF
THE RIDGE TO END THE WEEKEND. BOTH THE GFS AND ECMWF FORECAST THE
RIDGE TO AT LEAST BRIEFLY RETROGRADE TO THE WEST EARLY NEXT WEEK
WITH TROUGHING GRADUALLY SHIFTING ACROSS THE NORTHEASTERN US AND THE
MID ATLANTIC STATES. THE UPPER LEVEL RIDGE MAY BEGIN TO BUILD BACK
TOWARD THE AREA AT THE END OF THE PERIOD.

AT THE SFC...THE REGION WILL REMAIN IN THE WARM SECTOR EARLY IN THE
PERIOD WITH A BOUNDARY POSSIBLY BRIEFLY GETTING TO OR JUST SOUTH OF
THE SOUTHERN GREAT LAKES RETREATING NORTH AS A WARM FRONT AS LOW
PRESSURE TRACKS THROUGH THE NORTHERN PLAINS AND INTO THE NORTHERN
GREAT LAKES REGION. THIS LOW SHOULD TRACK THROUGH THE NORTHERN GREAT
LAKES AND INTO THE ST LAWRENCE VALLEY AND ON INTO THE ATLANTIC FROM
SUN THROUGH TUE IN RESPONSE TO THE UPPER TROUGH MOVING FROM THE
GREAT LAKES AND INTO THE NORTHEASTERN STATES. A SFC COLD FRONT
SHOULD BEGIN TO APPROACH THE REGION BY SUN NIGHT AND THEN CROSS THE
AREA ON MONDAY PER MODEL AND HPC GUIDANCE. SFC HIGH PRESSURE IS
PROGGED TO BUILD INTO THE REGION AT THE END OF THE PERIOD. THIS
SHOULD LEAD TO SOME RELIEF FROM THE 70 PLUS DEWPOINTS AND MINIMAL
PRECIP CHANCES BY TUE.

PRIOR TO THE FROPA EARLY NEXT WEEK...WITH THE UPPER LEVEL RIDGE AXIS
NEAR OR OVERHEAD...TRIGGERS FOR CONVECTION APPEAR RATHER
UNCERTAIN...WITH NOT MUCH MORE THAN DAYTIME HEATING. OVERALL...THE
DIURNAL FLAVOR TO THE POPS THROUGH SUN APPEARS REASONABLE. THE RIDGE
STRENGTH AND ASSOCIATED SUBSIDENCE MAY BE SUFFICIENT TO PRECLUDE
MUCH IN THE WAY OF CONVECTION ON FRI AND SAT. IF THAT WERE TO
OCCUR...TEMPERATURES AND HEAT INDICES WOULD END UP WARMER. FRI AND
POSSIBLY SAT WE COULD APPROACH HEAT ADVISORY CRITERIA IN SOME OR ALL
AREAS. AS FOR POPS WENT WITH ISOLATED TO SCATTERED POPS...HIGHEST
GENERALLY IN THE PM THROUGH SUN AND THEN FURTHER IN THE SCATTERED
RANGE ON SUN NIGHT AND MON ALONG AND IN ADVANCE OF THE COLD FRONT.
HELD ONTO ISOLATED TO SCATTERED POPS INTO MON NIGHT AND TUE DUE TO
UNCERTAINTY IN TIMING OF THE FROPA AND HOW QUICKLY THE AIRMASS WOULD
DRY OUT.

&&

.AVIATION.../18Z TO 18Z/

SHRA/TSTMS ACTIVITY FADING QUICKLY THIS AFTERNOON AND VFR SHOULD
PREVAIL WITH BRIEF PERIOD OF IFR STILL POSSIBLE AT TERMINALS EAST OF
A LINE FROM AROUND LOZ THRU JKL FOR THE FIRST FEW HOURS OF THE
PERIOD. THEREAFTER...UNCERTAINTY INCREASES WITH TIME BUT AT THE
MOMENT AM EXPECTING SOME ISOLATED SHRA/TSTM REDEVELOPMENT ACROSS THE
AREA LATE THIS AFTERNOON...POSSIBLY CONTINUING INTO THE EVENING
BEFORE DIMINISHING. GUIDANCE IS HINTING AT SOME NOCTURNAL CONVECTION
BUT WILL FOLLOW PERSISTENCE AND GO WITH PARTIALLY CLEARING SKIES
EARLY FOLLOWED BY FOG AFTER 04Z. CONDITIONS COULD DROP AGAIN TO IFR
OR WORSE LOCALLY BEFORE FOG BEGINS TO MIX OUT AFTER SUNRISE AGAIN.
VFR SHOULD PREVAIL DURING THE REMAINDER OF THE PERIOD BUT SHRA/TSTMS
WILL BE IN THE OFFING ONCE AGAIN TOWARDS THE END OF THE FCST WINDOW.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM...JP
AVIATION...MB
Hazardous weather outlook, Jul 19, 4:12 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT TUE JUL 19 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
412 PM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING. THERE IS A SLIGHT
RISK THAT SOME OF THE STORMS MAY BE SEVERE DURING THE EVENING...WITH
THE GREATEST THREAT BEING DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH SUNDAY...MAINLY
DURING EACH AFTERNOON AND EVENING. THUNDERSTORMS ARE POSSIBLE ON
SUNDAY NIGHT AND MONDAY.

TEMPERATURES IN UPPER 80S AND LOWER 90S...COMBINED WITH UNCOMFORTABLY
HIGH RELATIVE HUMIDITY DURING THE AFTERNOONS FROM WEDNESDAY THROUGH
SATURDAY...WILL LEAD TO HEAT INDICES AROUND OR IN EXCESS OF 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HEAVY RAIN OR
DAMAGING WIND THIS EVENING.

MB/JP

In the hours before

Special weather statement, Jul 19, 4:04 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT TUE JUL 19 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200930-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
404 PM EDT TUE JUL 19 2011

...OPPRESSIVE HEAT AND HUMIDITY FOR THE NEXT SEVERAL DAYS...

A COMBINATION OF HOT TEMPERATURES AND MOIST AIR WILL MAKE THE WEATHER
VERY UNCOMFORTABLE THROUGH SATURDAY. WHEN BOTH TEMPERATURE AND
HUMIDITY ARE CONSIDERED...HEAT INDICES AROUND OR IN EXCESS OF 100 ARE
ANTICIPATED BEGINNING ON WEDNESDAY AFTERNOON...AND MAY REQUIRE A HEAT
ADVISORY TO BE ISSUED.

THE HEAT CAN CAUSE STRESS TO THE BODY AND IS ESPECIALLY DANGEROUS FOR
THE ELDERLY AND FOR PEOPLE WORKING OUTSIDE IN THE HOT SUN. TAKE EXTRA
PRECAUTIONS IF YOU WILL BE SPENDING TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING.
EVERYONE SPENDING TIME IN THE HEAT SHOULD DRINK PLENTY OF WATER AND
LIMIT TIME SPENT IN DIRECT SUNLIGHT.

DO NOT LEAVE CHILDREN OR PETS IN A CAR...EVEN WITH THE WINDOWS
CRACKED OPEN. A VEHICLE CAN HEAT UP TO OVER 120 DEGREES IN LESS THAN A
HALF AN HOUR. LEAVING A CHILD OR PET IN AN ENCLOSED VEHICLE...EVEN
FOR A SHORT TIME...CAN BE DEADLY. REMEMBER...BEAT THE HEAT...CHECK
THE BACK SEAT.

HAL/MB/JP
Special weather statement, Jul 19, 4:36 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
436 PM EDT TUE JUL 19 2011

KYZ108-111-112-192100-
WOLFE-LEE-BREATHITT-
436 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500
PM EDT TUESDAY AFTERNOON...

   EXTREME SOUTH CENTRAL WOLFE...
   EXTREME EAST CENTRAL LEE AND
   WESTERN BREATHITT.

AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAR CREEK...OR
7 MILES NORTHWEST OF JACKSON...MOVING SOUTHEAST AT 20 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1.50 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

KAS
Special weather statement, Jul 19, 5:34 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
534 PM EDT TUE JUL 19 2011

KYZ108-111-112-192200-
WOLFE-LEE-BREATHITT-
534 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600
PM EDT TUESDAY EVENING...

   SOUTH CENTRAL WOLFE...
   EAST CENTRAL LEE AND
   NORTHWESTERN BREATHITT.

AT 534 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FLAT...OR 6
MILES SOUTH OF CAMPTON...MOVING SOUTH AT 20 MPH.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

KAS
Special weather statement, Jul 19, 5:50 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
550 PM EDT TUE JUL 19 2011

KYZ059-060-108-192215-
MENIFEE-POWELL-WOLFE-
550 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615
PM EDT TUESDAY EVENING...

   SOUTH CENTRAL MENIFEE...
   EASTERN POWELL AND
   NORTHWESTERN WOLFE.

AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAYSTACK...OR
7 MILES SOUTH OF FRENCHBURG...MOVING SOUTHEAST AT 15 MPH.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

KAS
Special weather statement, Jul 19, 5:58 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT TUE JUL 19 2011

KYZ112-192230-
BREATHITT-
558 PM EDT TUE JUL 19 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY
THROUGH 630 PM EDT TUESDAY EVENING...

   NORTHWESTERN BREATHITT.

AT 557 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILHURST TO LAWSON TO WIDECREEK...MOVING SOUTHEAST AT
15 MPH.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:49 PM EDTSevere Thunderstorm WarningJKLBreathitt41 min
Jul 19, 5:08 PM EDTAreal Flood AdvisoryJKLBreathitt4 hr
Jul 19, 7:10 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Menifee, Owsley, Powell, Wolfe3 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.